Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 314, NWS Jackson, MS

July 9, 2007Neshoba County, Newton County, Scott County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 9, 2007, 11:36 AM CDT for Neshoba County, Newton County, Scott County, Mississippi. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 9, 2007, 11:36 AM CDT (16:36 UTC)
Expired
Jul 9, 2007, 12:15 PM CDT
In force
39 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

Counties Neshoba County, MS, Newton County, MS, Scott County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 73 km from the middle of the area, began a volume at 16:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 12:00 PM CDTTSTM WND DMGUnion, MSTREES DOWN ACROSS A COUPLE OF ROADS IN THE UNION AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 4.6 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2007-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 911 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2007-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
911 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
917 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 091635
SVRJAN
MSC099-101-123-091715-
/O.NEW.KJAN.SV.W.0314.070709T1636Z-070709T1715Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1136 AM CDT MON JUL 9 2007

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SCOTT COUNTY IN CENTRAL MISSISSIPPI...
  NESHOBA COUNTY IN EAST CENTRAL MISSISSIPPI...
  NEWTON COUNTY IN EAST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF PROSPECT...

* UNTIL 1215 PM CDT

* AT 1136 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR CONEHATTA...OR ABOUT 6
  MILES SOUTHWEST OF PROSPECT...AND MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PROSPECT BY 1150 AM CDT...
  STRATTON BY 1210 PM CDT...
  NESHOBA AND 7 MILES WEST OF LITTE ROCK BY 1215 PM CDT...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

LAT...LON 3256 8946 3257 8944 3257 8932 3258 8930
      3266 8930 3267 8927 3270 8903 3247 8894
      3240 8941

$$

OLB
1 follow-up statement
000 
WWUS54 KJAN 091657
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1156 AM CDT MON JUL 9 2007

MSC123-091706-
/O.CAN.KJAN.SV.W.0314.000000T0000Z-070709T1715Z/
SCOTT MS-
1156 AM CDT MON JUL 9 2007

...THE SEVERE THUNDERSTORM WARNING FOR SCOTT COUNTY IS CANCELLED...

THE STORM HAS MOVED OUT OF THE COUNTY.

LAT...LON 3255 8933 3257 8932 3257 8932 3258 8930
      3266 8930 3267 8927 3270 8903 3247 8894
      3242 8931

$$

MSC099-101-091715-
/O.CON.KJAN.SV.W.0314.000000T0000Z-070709T1715Z/
NEWTON MS-NESHOBA MS-
1156 AM CDT MON JUL 9 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT
FOR NESHOBA AND NEWTON COUNTIES...

AT 1156 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR CONEHATTA...OR ABOUT 8
MILES SOUTHEAST OF PROSPECT...MOVING EAST AROUND 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  STRATTON BY 1205 PM CDT...
  7 MILES SOUTHWEST OF LITTE ROCK BY 1215 PM CDT...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

LAT...LON 3255 8933 3257 8932 3257 8932 3258 8930
      3266 8930 3267 8927 3270 8903 3247 8894
      3242 8931

$$

OLB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 7:43 AM CDT, 3 hours 53 minutes earlier.

Area forecast discussion, Jul 9, 7:43 AM CDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
743 AM CDT MON JUL 9 2007

.DISCUSSION...BASED ON CURRENT RADAR TRENDS...HAVE UPDATED FORECAST
TO HIGH PRECIP HARDER DURING THE MORNING HALF OF THE FORECAST OVER
THE W/NW CWA. A BIT SURPRISED AT THE TRAINING OF STORMS...PREV
THINKING WAS THAT THE FLOW WOULD KEEP THINGS MOVING. I GUESS THE FLOW
HASNT REALLY MADE IT HERE YET AND THE EARLY START IS FEEDING OFF THE
LOW LEVEL JET AND APPROACHING ASCENT. HAVE ALSO TWEAKED THE HAZARD
GRIDS FOR AN INCREASED FLASH FLOOD RISK. WILL UPDATE THE HWO SHORTLY
TO WORD FOR THIS RISK THIS MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       89  73  92  72 /  67  30  27  18
MERIDIAN      90  72  92  71 /  51  43  33  16
VICKSBURG     88  72  91  72 /  70  25  26  19
HATTIESBURG   92  72  92  73 /  58  36  26  20
NATCHEZ       88  73  90  72 /  74  29  28  20
GREENVILLE    88  73  91  74 /  72  34  33  22
GREENWOOD     88  72  91  72 /  68  38  33  22

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

CME
Hazardous weather outlook, Jul 9, 7:50 AM CDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
750 AM CDT MON JUL 9 2007

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
100915-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
750 AM CDT MON JUL 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA TODAY
AS A STOUT UPPER LEVEL LOW MOVES INTO THE AREA BY THIS AFTERNOON.
THIS FEATURE WILL HELP TO INCREASE DEEP LAYER WIND FIELDS TO VALUES
ABOVE NORMAL FOR JULY. COMBINE THAT WITH DECENT INSTABILITY AND
STRONG LIFT...AND NUMEROUS THUNDERSTORMS ARE EXPECTED BY AFTERNOON.
THE MAIN RISK WILL BE FOR DAMAGING WIND GUSTS IN EXCESS OF 60 MPH.
SMALL HAIL WILL ALSO BE POSSIBLE WITH A FEW STORMS. THE MOST ACTIVE
STORMS ARE EXPECTED BETWEEN NOON AND 8 PM WITH ALL ACTIVITY
DIMINISHING BY LATE EVENING.

THERE IS ALSO AN INCREASED RISK OF LOCALIZED FLOODING THIS MORNING
AS STORMS MOVE SLOWLY ACROSS THE WESTERN AND NORTHWEST PORTION OF
THE AREA. EXPECT AREAS TO RECEIVE 1 TO 2 INCHES OF RAIN WITH SOME
AREAS SEEING TOTALS NEAR 4 INCHES WHERE EVER TRAINING OF STORMS CAN
OCCUR. THE HEAVY RAIN AND FLOODING RISK SHOULD BE CONFINED TO THE
MORNING HOURS AS AFTERNOON STORMS ARE EXPECTED TO MOVE MORE RAPIDLY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

A COLD FRONT WILL STALL OVER THE NORTHERN PORTIONS OF THE AREA BY
THE END OF THE WEEK. AS SEVERAL UPPER LEVEL DISTURBANCES MOVE
THROUGH THE MOIST AND UNSTABLE AIRMASS...A FEW STORMS MAY APPROACH
SEVERE LIMITS. THE EXACT TIMING AND POSITION OF THE SYSTEM REMAIN
UNCERTAIN AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TODAY...THEN AGAIN SOMETIME DURING THE END
OF THE WEEK.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

CME
07

In the hours before

Special weather statement, Jul 9, 6:58 AM CDT, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
658 AM CDT MON JUL 9 2007

MSZ034-041-091225-
WASHINGTON MS-SHARKEY MS-
658 AM CDT MON JUL 9 2007

...STORMS PRODUCING VERY HEAVY RAIN ACROSS SOUTHERN WASHINGTON AND
NORTHERN SHARKEY COUNTIES...

A BAND OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN
WAS LOCATED 5 MILES NORTHEAST OF GLEN ALLAN AT 655 AM CDT...MOVING
SLOWLY NORTHEAST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS BAND OF STORMS. RAINFALL RATES ARE EXPECTED
TO BE AROUND 1 AND 2 INCHES PER HOUR. THESE STORMS ARE ALSO MOVING
SLOWLY WHICH WILL AID IN GETTING HIGHER AMOUNTS...POSSIBLY BETWEEN 3
AND 4 INCHES. IF RAINFALL AMOUNTS REACH THOSE LEVELS AND STORMS LOOK
LIKE THEY WILL NOT MOVE OUT OF A PARTICULAR AREA...FLASH FLOODING
WILL BECOME AND ISSUE AND WARNINGS MAY BE NEEDED. THIS AREA WILL BE
MONITORED CLOSELY OVER THE NEXT HOUR OR TWO.

PEOPLE IN SHARKEY AND WASHINGTON COUNTIES...INCLUDING THE CITY OF
HOLLANDALE...SHOULD MONITOR THIS STORM CLOSELY.

CME
Special weather statement, Jul 9, 7:01 AM CDT, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
701 AM CDT MON JUL 9 2007

ARZ075-091230-
CHICOT AR-
705 AM CDT MON JUL 9 2007

A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY
RAIN WAS LOCATED 4 MILES NORTHEAST OF CHICOT JUNCTION AT 701 AM
CDT...MOVING SLOWLY NORTHEAST AT 10 MPH. ADDITIONAL STORMS WERE
DEVELOPING BACK TO THE SOUTHWEST...WHICH WILL INCREASE THE RISK FOR
POTENTIAL FLOODING RAINS.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM. SINCE 5 AM...LOCATIONS ACROSS CENTRAL
CHICOT COUNTY HAVE RECEIVED AROUND 2 INCHES OF RAIN. ADDITIONAL
STORMS ARE DEVELOPING OVER THE SAME LOCATIONS AND ARE PRODUCING
HEAVY RAINFALL WITH AMOUNTS BETWEEN 1 AND 2 INCHES AN HOUR. THESE
ADDITIONAL STORMS...IF ABLE TO LINGER OF THE COUNTY...WILL BE
CAPABLE OF PRODUCING SEVERAL MORE INCHES OF RAIN IN JUST AN HOUR OR
TWO. IF RAINFALL AMOUNTS REACH THOSE LEVELS AND STORMS LOOK LIKE
THEY WILL NOT MOVE OUT OF A PARTICULAR AREA...FLASH FLOODING WILL
BECOME AND ISSUE AND WARNINGS MAY BE NEEDED. THIS AREA WILL BE
MONITORED CLOSELY OVER THE NEXT HOUR OR TWO.

PEOPLE IN CHICOT COUNTY SHOULD MONITOR THIS STORM CLOSELY.

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 7:29 AM CDTFlash Flood WarningJANSharkey, Washington2 hr
Jul 9, 2:42 PM CDTSevere Thunderstorm WarningJANWarren63 min
Jul 9, 3:41 PM CDTSevere Thunderstorm WarningJANMadison49 min
Jul 9, 4:02 PM CDTSevere Thunderstorm WarningJANHinds, Rankin43 min
Jul 9, 4:11 PM CDTSevere Thunderstorm WarningJANLauderdale, Newton49 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.